Article Text

PDF
Safe and effective application of anti-TNF-α in a patient infected with HIV and concomitant Crohn’s disease
  1. B Beltrán,
  2. P Nos,
  3. G Bastida,
  4. M Iborra,
  5. M Hoyos,
  6. J Ponce
  1. Department of Gastroenterology, Hospital Universitari de Valencia, Spain
  1. Correspondence to:
    Dr B Beltrán
    Servicio de Medicina Digestiva (Department of Gastroenterology), Hospital Universitari La Fe, Avda Campanar 21, 46009 Valencia, Spain; beltran_belen{at}yahoo.es

Statistics from Altmetric.com

Mortality as a result of human immunodeficiency virus (HIV) infection has declined significantly due to application of highly active antiretroviral therapy (HAART).1 However, an effect of this therapy is its promotion of immune reconstitution, which leaves patients more vulnerable to developing immune related illnesses, such as Crohn’s disease (CD).2,3

CD causes an increase in tumour necrosis factor α (TNF-α) that seems to play a fundamental role in the condition. Thus anti-TNF-α therapies represent a step forward in the management of CD.4 Elevated TNF-α levels are also observed during all stages of HIV, and consequently the use of anti-TNF-α agents has been also suggested for HIV patients.5 To date, three controlled trials of anti-TNF-α based therapies6–8 in HIV patients have been reported. Each study registered a …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.